International Journal of Mathematics and Mathematical Sciences
Volume 2003 (2003), Issue 26, Pages 1663-1682

Nonlinear peristaltic transport of MHD flow through a porous medium

Kh. S. Mekheimer1 and T. H. Al-Arabi2

1Department of Mathematics, Faculty of Science, Al-Azhar University, Nasr City, Cairo 11884, Egypt
2Girls College, Madina Munawwarah 3193, Saudi Arabia

Received 28 May 2001

Copyright © 2003 Kh. S. Mekheimer and T. H. Al-Arabi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


In order to determine the characteristics of peristaltic transport of magnetohydrodynamic flow through a porous medium, the motion of a hydromagnetic (electrically conducting), viscous, and incompressible fluid in planer channel filled with a homogeneous porous medium and having electrically insulated walls that are transversely displaced by an infinite, harmonic travelling wave of large wavelength was analyzed using a perturbation expansion in terms of a variant wave number. We obtain an explicit form for the velocity field, a relation between the pressure rise and flow rate, in terms of Reynolds number, wave number, Hartmann number, permeability parameter, and the occlusion. The effects of all parameters of the problem are numerically discussed and graphically explained.